Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 7, 2006, 4:25 PM PDT for Riverside County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 4:25 PM PDT (23:25 UTC)
- Expired
- Sep 7, 2006, 6:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 144 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 072331
FFWPSR
CAC065-080130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
425 PM PDT THU SEP 7 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
INCLUDING JOSHUA TREE NATIONAL PARK
* UNTIL 630 PM PDT
* AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
INDICATED MORE THAN 2 INCHES OF RAIN HAD FALLEN SINCE 330 PM IN THE
NORTHWEST PORTION OF THE PARK...IN THE AREA NEAR THE HIDDEN VALLEY
CAMPGROUND...AND JUST NORTHEAST OF KEYS VIEW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND AREA ROADS...IN ADDITION TO INUNDATION OF
LOW LYING AREAS.
LAT...LON 3403 11596 3391 11596 3390 11597 3387 11597
3387 11614 3393 11621 3393 11622 3396 11623
3402 11623
$$
CJB1 follow-up statement
000
WGUS75 KPSR 080103
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
600 PM MST THU SEP 7 2006
CAC065-080110-
RIVERSIDE CA-
600 PM PDT THU SEP 7 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK...
RADAR INDICATED THAT THE THUNDERSTORM PRODUCING HEAVY RAIN OVER
JOSHUA TREE NATIONAL PARK HAD DISSIPATED BY 6 PM...AND SHOULD NO
LONGER BE A THREAT FOR FLOODING. NO REPORTS OF FLASH FLOODING IN THE
PARK HAVE BEEN RECEIVED...HOWEVER IT IS LIKELY THAT WATER WILL STILL
BE RUNNING IN AREA WASHES...AND WATER MAY BE FLOWING OVER SOME AREA
ROADWAYS THROUGH AT LEAST 7 PM. MOTORISTS IN JOSHUA TREE NATIONAL
PARK SHOULD STILL DRIVE WITH CAUTION THIS EVENING AND SHOULD NOT
DRIVE ACROSS WATER COVERED ROADS OR WASHES.
LAT...LON 3403 11596 3391 11596 3390 11597 3387 11597
3387 11614 3393 11621 3393 11622 3396 11623
3402 11623
$$
CJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:50 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 7, 2:50 PM PDT, 1 hour 35 minutes before
AZZ020>028-CAZ030>033-080600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST THU SEP 7 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUFFICIENT MOISTURE WILL REMAIN FOR A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA THROUGH FRIDAY...WITH ONLY A SLIGHT CHANCE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DURING THE WEEKEND...A GRADUAL DRYING TREND WILL COMMENCE ACROSS THE ENTIRE FORECAST AREA...WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA. BY TUESDAY OF NEXT WEEK...EXPECT DRY CONDITIONS ACROSS THE ENTIRE FORECAST AREA UNDER A MUCH DRIER NORTHERLY FLOW ALOFT. && .SHORT TERM... TONIGHT THROUGH SUNDAY... FORECAST THINKING HAS NOT CHANGED MUCH SINCE THIS MORNINGS DISCUSSION. STORMS HAVING A HARDER TIME INITIATING TODAY THANKS TO MUCH COOLER LOW LEVEL AIR. HOWEVER...THE COLUMN IS STILL RATHER UNSTABLE ALOFT AND VERY MOIST...AND ALL IT WOULD TAKE TO RELEASE INSTBY WOULD BE A TRIGGER...WHICH WE SEEM TO HAVE IN THE FORM OF UPSTREAM JET MAX. MODELS MOVE PIECES OF THIS JET ACROSS THE AREA NEXT 24 TO 36 HOURS...WITH MOST OF THE AZ PORTION IN LEFT EXIT REGION TONIGHT AND THEN RIGHT ENTRANCE REGION BY FRIDAY AFTN. MOS POPS LOOK RSNBL AND THEREFORE HAVE NOT DEVIATED FROM THEM MUCH... WITH CHANCE POPS AZ PTN OF CWA THRU FRI EVENING...SLIGHT CHANCES OUT W TONIGHT...THEN SINGLE DIGITS BY FRIDAY. BELIEVE ACTIVITY WILL DEVIATE FROM NORMAL DIURNAL MAXIMUMS...SO LEFT THREAT OF STORMS GOING ALL NIGHT TONIGHT. STILL ANTICIPATING SOME DRYING DURING THE WEEKEND...BUT BELIEVE WE SHOULD HANG ON TO SUFFICIENT MOISTURE TO KEEP SLIGHT CHANCES GOING SCNTRL AZ PORTION OF CWA BOTH SATURDAY AND SUNDAY. LOOK FOR TEMPS TO BE NEAR SEASONAL NORMALS THRU THE WEEKEND. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... BACKED OFF ON COMPLETE DRYING AND ENDING OF TSTM THREATS A DAY OR SO FROM WHAT WAS INHERITED BASED ON LATEST GFS TRENDS...AND ADJACENT WFOS AGREED. SO...SLIGHT CHANCES OF STORMS WILL BE MAINTAINED IN FORECAST THRU MONDAY EVENING. WILL ALLOW FOR MAX TEMPS TO RISE BACK ABOVE NORMAL WITH THE DRIER AIR IN PLACE. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Sep 7, 5:10 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 510 AM MST THU SEP 7 2006 AZZ021>023-026>028-081215- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 510 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THIS AFTERNOON. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD- TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WITH A SLIGHT CHANCE SATURDAY AFTERNOON AND EVENING. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-081215- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 510 AM PDT THU SEP 7 2006 /510 AM MST THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY IN EASTERN RIVERSIDE COUNTY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-081215- SOUTHERN GILA/TONTO NF FOOTHILLS- 510 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY WITH A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS SUNDAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:24 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 66 min |
| Sep 6, 11:26 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 64 min |
| Sep 7, 12:30 AM PDT | Severe Thunderstorm Warning | PSR | Imperial, Riverside | 60 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.